Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Tallahassee, FL

December 2, 2016

NWS Tallahassee, FL issued this small craft advisory at Dec 2, 2016, 3:08 AM EST. It took effect at Dec 3, 2016, 1:00 AM EST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2016, 3:08 AM EST (08:08 UTC)
In effect from
Dec 3, 2016, 1:00 AM EST
Expired
Dec 4, 2016, 2:00 PM EST
In force
37 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

043 
WHUS72 KTAE 020808
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 AM EST FRI DEC 2 2016


GMZ750-755-770-775-021615-
/O.NEW.KTAE.SC.Y.0045.161203T0600Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
308 AM EST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 2 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 2 PM
EST SUNDAY. 

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL WAVES UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAHR
7 follow-up statements
353 
WHUS72 KTAE 021447
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 AM EST FRI DEC 2 2016


GMZ750-755-770-775-022130-
/O.CON.KTAE.SC.Y.0045.161203T0600Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
947 AM EST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO
2 PM EST SUNDAY...

* WINDS...EAST TO NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL WAVES UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
699 
WHUS72 KTAE 021947
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EST FRI DEC 2 2016


GMZ750-755-770-775-030930-
/O.CON.KTAE.SC.Y.0045.161203T0600Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
247 PM EST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO
2 PM EST SUNDAY...

* WINDS...EAST TO NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL WAVES UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PULLIN
425 
WHUS72 KTAE 030219
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EST FRI DEC 2 2016

...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 2 PM EST SUNDAY FOR
HIGH WINDS AND SEAS ACROSS MUCH OF THE FLORIDA PANHANDLE AND BIG
BEND COASTAL WATERS...


GMZ750-755-770-775-030945-
/O.CON.KTAE.SC.Y.0045.161203T0600Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
919 PM EST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO
2 PM EST SUNDAY...

* WINDS...NORTHEAST TO EAST 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL WAVES UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
013 
WHUS72 KTAE 030847
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 AM EST SAT DEC 3 2016


GMZ750-755-770-775-031700-
/O.CON.KTAE.SC.Y.0045.000000T0000Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
347 AM EST SAT DEC 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY...

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL WAVES UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAHR
344 
WHUS72 KTAE 031531
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EST SAT DEC 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY
FROM DESTIN TO THE OCHLOCKONEE RIVER OUT TO 60 NM...

GMZ750-755-770-775-032300-
/O.CON.KTAE.SC.Y.0045.000000T0000Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1031 AM EST SAT DEC 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY...

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL WAVES UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
894 
WHUS72 KTAE 032051
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EST SAT DEC 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY
FROM DESTIN TO THE OCHLOCKONEE RIVER OUT TO 60 NM...

GMZ750-755-770-775-040930-
/O.CON.KTAE.SC.Y.0045.000000T0000Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
351 PM EST SAT DEC 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY...

* WINDS...SOUTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL WAVES UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOORE
417 
WHUS72 KTAE 040843
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 AM EST SUN DEC 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON FROM DESTIN TO THE OCHLOCKONEE RIVER OUT TO 60 NM...

GMZ750-755-770-775-041900-
/O.CON.KTAE.SC.Y.0045.000000T0000Z-161204T1900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
343 AM EST SUN DEC 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WINDS...SOUTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL WAVES UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 12:23 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Dec 2, 12:23 AM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1223 AM EST Fri Dec 2 2016

.AVIATION [Through 06Z Saturday]...

VFR conditions are expected through the TAF period. A few mid
level clouds will move in during the day today. Winds will be
light until about 14-15z and then increase to 5-8kts from the
north and become light again for the nighttime period.

&&

.PREV DISCUSSION [858 PM EST]...

.NEAR TERM [Through Tonight]...

High pressure and a dry airmass is building into the area behind a
cold front. Expect mostly clear skies tonight with overnight lows
ranging from the mid to upper 30s across the northwest to the low to
mid 40s along the coast.

.SHORT TERM [Friday Through Saturday Night]...

The short term period will begin with dry and benign weather across
the entire region, as a ridge of high pressure builds into the area
at the surface under quasi-zonal flow across the southeast. Deep
layer dry air will be in place across much of the southeast,
inhibiting any precipitation chances and yielding mostly clear
skies. This will be short-lived, as southeasterly to southerly flow
will begin to advect moisture into the area once again on Saturday
in response to a system developing to the west of the tri-state
region. Cloud cover is expected to increase from west to east
through the day Saturday, with any shower chances remaining confined
to far western portions of the forecast area. Seasonal temperatures
will reign through the short term, with afternoon highs generally in
the mid 60s to lower 70s and overnight lows in the 40s Friday night,
warming to the 50s Saturday night due to increased cloud cover.

.LONG TERM [Sunday Through Thursday]...

Shower chances will return to the area once again on Sunday. A
potent negatively tilted upper level low over northern Mexico will
emits subtle shortwave troughs across the region, moistening the
airmass at mid and upper levels. This, coupled with continued moist
southerly flow and forcing in the form of a warm front lifting
northward across the region Sunday into Monday will yield high
chances for showers and embedded thunderstorms across the region.
Moist southerly flow will persist across the region into the work
week, keeping shower chances in the forecast.

The latest operational model guidance ejects the aforementioned
upper low eastward on Monday, moving it across the lower Mississippi
Valley and into the Southeast on Tuesday. Given the moisture already
in place, as well as forcing and strong shear from the approaching
system, a few stronger thunderstorms could be possible late Monday
into Tuesday. Right now, it appears the limiting factor(s) will be
instability as well as the potential displacement of the strongest
forcing from greatest buoyancy as the shortwave trough lifts
northeastward. Will continue to monitor in the coming days as the
finer details of the forecast will determine the resultant weather
with this system.

Well above average temperatures will persist across the region
through Tuesday before a gradual cooldown for the end of the period
with the passage of a weak front. Afternoon highs will generally run
in the mid to upper 70s, with overnight lows in the upper 50s to
lower 60s north, and mid to upper 60s south.

.MARINE...

Nocturnal increases in northeasterly winds and seas are expected
tonight and tomorrow night, with winds remaining elevated into the
weekend. Cautionary conditions are expected tonight, with winds
ranging from 15 to 20 knots and seas of 3 to 5 feet. Advisory level
conditions are possible Friday night into the weekend, especially
across our western zones, with winds possibly exceeding 20 knots and
seas of 4 to 6 feet, occasionally reaching 8 feet offshore.

.FIRE WEATHER...

Cooler and drier airmass to filter into the region beginning tonight
featuring minimum relative humidity values on Friday in the low to
mid 20 percent range. Winds and ERC values will preclude red flag
criteria, however. Relative humidity values will be slightly higher
on Saturday with no red flag criteria being met into the weekend.

.HYDROLOGY...

Periods of rainfall are expected late this weekend into early next
week, with widespread totals of around an inch or higher possible
from Sunday through Tuesday. No widespread flooding is anticipated,
especially with the ongoing drought, but this rainfall may help to
ease drought conditions a bit through next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  44  69  52  73 /   0   0   0   0  30
Panama City   70  50  68  57  72 /   0   0   0  10  50
Dothan        66  43  62  50  67 /   0   0  20  10  60
Albany        66  43  65  50  67 /   0   0  10  10  50
Valdosta      69  41  68  50  73 /   0   0   0   0  30
Cross City    69  42  72  52  77 /   0   0   0   0  20
Apalachicola  68  50  68  59  72 /   0   0   0   0  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Scholl
SHORT TERM...DVD
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Godsey
FIRE WEATHER...Pullin
HYDROLOGY...Scholl

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 11:08 AM ESTRip Current StatementTAEGulf12 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.